MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G36021
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # = k182980.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation the zib6-125-4.0-80 device of lot number c1432059 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 15 november 2018.The flexor was separated from the handle as a result of using the device off label.Document review prior to distribution all zib6 devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records (c1432059) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1432059.It may be noted that the instructions for use (ifu0042-9) states the following: ¿intended use the zilver 518 and 635 biliary stents are intended for palliation of malignant neoplasms in the biliary tree.¿ root cause review a definitive root cause of off label use resulting in handle-flexor separation was identified in the laboratory.The device was used in the superficial femoral artery (sfa).Summary complaint is confirmed as the failure was verified in the laboratory.The flexor was separated from the handle as a result of using the device off label.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As initially reported to customer relations: for an sfa procedure the zilver 635 biliary self-expanding stent, g36021, was used.Stent deployed, apon removal of delivery system, resistance and delivery system came apart.Follow up customer relation requested how they were able to remover the part of the device that broke.District manager reply per customer: delivery handle came off so they pulled on remaining sheath.(b)(6) 23oct2018.

Brand Name
ZILVER 635 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8168498
Report Number3001845648-2018-00588
Device Sequence Number2026557
Product Code FGE
UDI-Device Identifier10827002360218
UDI-Public(01)10827002360218(17)201218(10)C1432059
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2020
Device Model NumberG36021
Device Catalogue NumberZIB6-125-4.0-80
Device Lot NumberC1432059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/17/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2018
Initial Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1